Alert archive / Mississippi / Tornado Warnings in 2020

Tornado Warning 91, NWS New Orleans, LA

October 24, 2020Jackson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Oct 24, 2020, 2:53 AM CDT for Jackson County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2020, 2:53 AM CDT (07:53 UTC)
Expired
Oct 24, 2020, 3:05 AM CDT
In force
12 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Jackson County, MS

The radar

The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1754 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WFUS54 KLIX 240753
TORLIX
MSC059-240830-
/O.NEW.KLIX.TO.W.0091.201024T0753Z-201024T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
253 AM CDT Sat Oct 24 2020

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Southeastern Jackson County in southern Mississippi...

* Until 330 AM CDT.
    
* At 252 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Moss Point, and is nearly stationary.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
      3033 8852 3035 8855 3039 8855 3043 8840
      3039 8840 3038 8841 3035 8839
TIME...MOT...LOC 0752Z 248DEG 1KT 3038 8850 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
1 follow-up statement
743 
WWUS54 KLIX 240805
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
305 AM CDT Sat Oct 24 2020

MSC059-240815-
/O.CAN.KLIX.TO.W.0091.000000T0000Z-201024T0830Z/
Jackson MS-
305 AM CDT Sat Oct 24 2020

...THE TORNADO WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
      3033 8852 3035 8855 3039 8855 3043 8840
      3039 8840 3038 8841 3035 8839
TIME...MOT...LOC 0802Z 248DEG 1KT 3038 8850 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 23, 11:54 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Oct 23, 11:54 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1154 PM CDT Fri Oct 23 2020

.AVIATION...
Cold front slowly making progress eastward through the forecast
area tonight. Rain coverage diminishing steadily with residual
ground moisture inducing IFR along the frontal zone to low end
MVFR ceilings post wind-shift. Ceilings may bounce throughout the
night with a trend towards improvement to VFR levels mid to late
morning hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  79  61  81 /  90  10  10   0
BTR  67  78  62  83 /  80  10   0   0
ASD  67  82  62  83 /  40  20  10   0
MSY  71  81  67  81 /  30  10  10   0
GPT  69  82  65  81 /  50  30  10   0
PQL  68  83  64  84 /  50  30  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

24/RR

In the hours before

Local storm report, Oct 23, 10:42 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 PM CDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     MARINE TSTM WIND 27 SSE LEEVILLE         28.89N 90.02W
10/23/2020  M40 MPH          GMZ552             LA   C-MAN STATION

            LA OFFSHORE OIL PORT - LOOP MEASURED 120/32G35 KT.

&&

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 2:58 AM CDTSpecial Weather StatementLIXHarrison47 min

Nearby

Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.